Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.558 IF 1.558
  • IF 5-year value: 1.475 IF 5-year
    1.475
  • CiteScore value: 2.8 CiteScore
    2.8
  • SNIP value: 0.921 SNIP 0.921
  • IPP value: 1.56 IPP 1.56
  • SJR value: 0.571 SJR 0.571
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 55 Scimago H
    index 55
  • h5-index value: 22 h5-index 22
Volume 12, issue 6
Nonlin. Processes Geophys., 12, 1003–1009, 2005
https://doi.org/10.5194/npg-12-1003-2005
© Author(s) 2005. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.
Nonlin. Processes Geophys., 12, 1003–1009, 2005
https://doi.org/10.5194/npg-12-1003-2005
© Author(s) 2005. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

  21 Nov 2005

21 Nov 2005

Chaotic ray propagation in corrugated layers

M. Bottiglieri1, S. De Martino2, M. Falanga2, and C. Godano1 M. Bottiglieri et al.
  • 1Environmental Department, Second University of Naples, via Vivaldi 43, 81100 Caserta and CNISM, Italy
  • 2Physics Department, University of Salerno, via S. Allende, 84081 Baronissi Salerno and INFN -- Gruppo collegato di Salerno, Italy

Abstract. The aim of this paper is to study the effects of a corrugated wall on the behaviour of propagating rays. Different types of corrugation are considered, using different distributions of the corrugation heights: white Gaussian, power law, self-affine perturbation. In phase space, a prevalent chaotic behaviour of rays, and the presence of a lot of caustics, are observed. These results entail that the KAM theorem is not fulfilled.

Publications Copernicus
Download
Citation